×

zbMATH — the first resource for mathematics

HLLC-type Riemann solver for the Baer-Nunziato equations of compressible two-phase flow. (English) Zbl 1391.76440
Summary: We first construct an approximate Riemann solver of the HLLC-type for the Baer-Nunziato equations of compressible two-phase flow for the “subsonic” wave configuration. The solver is fully nonlinear. It is also complete, that is, it contains all the characteristic fields present in the exact solution of the Riemann problem. In particular, stationary contact waves are resolved exactly. We then implement and test a new upwind variant of the path-conservative approach; such schemes are suitable for solving numerically nonconservative systems. Finally, we use locally the new HLLC solver for the Baer-Nunziato equations in the framework of finite volume, discontinuous Galerkin finite element and path-conservative schemes. We systematically assess the solver on a series of carefully chosen test problems.

MSC:
76M12 Finite volume methods applied to problems in fluid mechanics
76N15 Gas dynamics (general theory)
76T10 Liquid-gas two-phase flows, bubbly flows
65M08 Finite volume methods for initial value and initial-boundary value problems involving PDEs
Software:
AUSM; HLLC
PDF BibTeX Cite
Full Text: DOI
References:
[1] Baer, M.R.; Nunziato, J.W., A two-phase mixture theory for the deflagration-to-detonation transition (DDT) in reactive granular materials, J. multiphase flow, 12, 861-889, (1986) · Zbl 0609.76114
[2] Saurel, R.; Abgrall, R., A multiphase Godunov method for compressible multifluid and multiphase flows, J. comput. phys., 150, 425-467, (1999) · Zbl 0937.76053
[3] Saurel, R.; Abgrall, R., Discrete equations for physical and numerical compressible multiphase mixtures, J. comput. phys., 186, 361-396, (2003) · Zbl 1072.76594
[4] Stewart, B.; Wendroff, B., Two-phase flow: models and method, J. comput. phys., 56, 363-409, (1984) · Zbl 0596.76103
[5] Romenski, E.; Resnyanski, E.D.; Toro, E.F., Conservative hyperbolic formulation for compressible two-phase flow with different phase pressures and temperatures, Quart. appl. math., 65, 259-279, (2007) · Zbl 1145.35430
[6] Deledicque, V.; Papalexandris, M.V., An exact Riemann solver for compressible two-phase flow models containing non-conservative products, J. comput. phys., 222, 217-245, (2007) · Zbl 1216.76044
[7] Embid, P.; Baer, M., Mathematical analysis of a two-phase continuum mixture theory, Cont. mech. thermodyn., 4, 279-312, (1992) · Zbl 0760.76096
[8] Andrianov, N.; Warnecke, G., The Riemann problem for the baer – nunziato model of two-phase flows, J. comput. phys., 195, 434-464, (2004) · Zbl 1115.76414
[9] Schwendeman, D.W.; Wahle, C.W.; Kapila, A.K., The Riemann problem and a high-resolution Godunov method for a model of compressible two-phase flow, J. comput. phys., 212, 490-526, (2006) · Zbl 1161.76531
[10] Parés, C., Numerical methods for nonconservative hyperbolic systems: a theoretical framework, SIAM J. numer. anal., 44, 300-321, (2006) · Zbl 1130.65089
[11] Toro, E.F., Riemann-problem based techniques for computing reactive two-phase flows, Lecture notes phys., 351, 472-481, (1989)
[12] Toumi, I., An upwind numerical method for two-fluid two-phase flow models, Nucl. sci. eng., 123, 147-168, (1996)
[13] Saurel, R.; Abgrall, R., A simple method for compressible multifluid flows, SIAM J. sci. comput., 21, 3, 1115-1145, (1999) · Zbl 0957.76057
[14] Pailliere, H.; Kumbaro, A.; Bestion, D.; Mimouni, S.; Laporta, A.; Staedtke, H.; Franchello, G.; Graf, U.; Romstedt, P.; Toro, E.F.; Romenski, E.; Deconinck, H.; Valero, E.; de Cachard, F.; Smith, B., Advanced three-dimensional two-phase flow simulation tools for application to reactor safety (ASTAR), Nucl. eng. des., 235, 379-400, (2005)
[15] Chang, C.-H.; Liou, M.-S., A robust and accurate approach to computing compressible multiphase flow: stratified flow model and AUSM+-up scheme, J. comput. phys., 225, 840-873, (2007) · Zbl 1192.76030
[16] Saurel, R.; Le Métayer, O.; Massoni, J.; Gavrilyuk, S., Shock jump relations for multiphase mixtures with stiff mechanical relaxation, Shock waves, 16, 209-232, (2007) · Zbl 1195.76245
[17] Dumbser, M.; Hidalgo, A.; Castro, M.; Parés, C.; Toro, E., FORCE schemes on unstructured meshes ii: nonconservative hyperbolic systems, Comput. methods appl. mech. eng., 199, 625-647, (2010) · Zbl 1227.76043
[18] Toro, E.F., Riemann solvers and numerical methods for fluid dynamics, (2009), Springer-Verlag · Zbl 1227.76006
[19] E.F. Toro, M. Spruce, W. Speares. Restoration of the contact surface in the HLL-Riemann solver. Technical Report CoA-9204, Department of Aerospace Science, College of Aeronautics, Cranfield Institute of Technology, UK, 1992. · Zbl 0811.76053
[20] Toro, E.F.; Spruce, M.; Speares, W., Restoration of the contact surface in the HLL-Riemann solver, Shock waves, 4, 25-34, (1994) · Zbl 0811.76053
[21] Batten, P.; Clarke, N.; Lambert, C.; Causon, D., On the choice of wave speeds in the HLLC Riemann solver, SIAM J. sci. stat. comput., 18, 1553-1570, (1997) · Zbl 0992.65088
[22] Batten, P.; Leschziner, M.A.; Golberg, U.C., Average-state Jacobians and implicit methods for compressible viscous and turbulent flows, J. comput. phys., 137, 38-78, (1997) · Zbl 0901.76043
[23] Cockburn, B.; Shu, C.-W., Runge – kutta discontinuous Galerkin methods for convection-dominated problems, J. sci. comput., 3, 173-261, (2001) · Zbl 1065.76135
[24] Rhebergen, S.; Bokhove, O.; van der Vegt, J.J.W., Discontinuous Galerkin finite element methods for hyperbolic nonconservative partial differential equations, J. comput. phys., 227, 1887-1922, (2008) · Zbl 1153.65097
[25] Dal Maso, G.; LeFloch, P.G.; Murat, F., Definition and weak stability of nonconservative products, J. math. pures appl., 74, 483, (1995) · Zbl 0853.35068
[26] Volpert, A.I., The space BV and quasilinear equations, Math. USSR sbornik, 73, 225-267, (1967)
[27] Toumi, I., A weak formulation of roe’s approximate Riemann solver, J. comput. phys., 102, 360-373, (1992) · Zbl 0783.65068
[28] Luz Muñoz-Ruiz, M.; Parés, C., Godunov method for nonconservative hyperbolic systems, Modélisation mathématique et analyse numérique, 41, 169-185, (2007) · Zbl 1124.65077
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.